Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 61, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 30, 2016, 4:22 PM CDT for Refugio County, Victoria County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 30, 2016, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 93 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2650 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.9
The text
As transmitted.
968
WUUS54 KCRP 302122
SVRCRP
TXC391-469-302200-
/O.NEW.KCRP.SV.W.0061.160430T2122Z-160430T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
422 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL VICTORIA COUNTY IN SOUTHERN TEXAS...
NORTH CENTRAL REFUGIO COUNTY IN SOUTHERN TEXAS...
* UNTIL 500 PM CDT
* AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF MCFADDIN...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCFADDIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 2849 9690 2841 9715 2848 9726 2855 9716
2857 9716 2857 9715 2858 9717 2858 9716
2866 9708
TIME...MOT...LOC 2122Z 239DEG 18KT 2850 9713
HAIL...1.00IN
WIND...60MPH
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:02 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 30, 3:02 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CDT SAT APR 30 2016
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... MAIN ISSUE IN THE
SHORT TERM IS POTENTIAL FOR CONVECTION LATE THIS AFTN/EARLY
EVENING. VIS SATELLITE REVEALS A SHARP SFC BOUNDARY WITH MODERATE
CU DRAPED FROM ROBSTOWN TO VICTORIA...MOVING SLOWLY TO THE NW.
BEST INSTABILITY AND SFC MOISTURE CONVERGENCE WAS OVER VICTORIA
WHERE SEVERAL WEAK CELLSHAVE FORMED AND DISSIPATED IN THE PAST
HOUR. LAPS SOUNDINGS REVEAL THAT CONVECTIVE TEMPS ARE CLOSE TO
BEING MET WITH CAPES AROUND 4000J/KG. WILL MAINTAIN 20/30 POPS
THROUGH EARLY EVENING AND MENTION AN ISOLATED STRONG/SVR STORM MAY
BE POSSIBLE. OTHERWISE EXPECT PATCHYFOG AND STRATUS TO FORM AFTER
MIDNIGHT TONIGHT WITH A WEAK ONSHORE FLOW. CLOUDS AND MOISTURE
CONTINUE TO INCREASE SUNDAY AS THE NEXT UPPER LEVEL S/W MOVES INTO
S TX FROM NE MEXICO. FORCING ASSOCIATED WITH THIS FEATURE WILL
RESULT IN CHC POPS SUNDAY. RAIN CHANCES CONTINUE TO INCREASE LATE
SUNDAY NIGHT AS A STRONG COLD FRONT MOVES INTO THE NRN CWA. THE
DEEP SOUTHERLY FLOW ACROSS THE WESTERN GULF OF MEXICO WILL
MAINTAIN THE HAZY CONDITONS OVER SOUTH TEXAS UNTIL FROPA MONDAY.
COASTAL FLOOD UPDATE...ALTHOUGH SEAS ARE GRADUALLY SUBSIDING DUE
TO A WEAKING OF THE ONSHORE FLOW...TIDES STILL PEAKED ABOUT 1 1/4
FT ABOVE NORMAL AROUND NOON TODAY (2.25FT MSL) ON THE GULF SIDE
NEAR PORT ARANSAS. TIDES ARE SIMILARLY HIGH ON THE INLAND BAY
SIDE...AND WILL BE SLOW TO FALL IN THE NEXT 12 HOURS...THUS WILL
MAINTAIN THE COASTAL FLOOD ADVISORY THROUGH 7AM SUNDAY.
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...SURFACE COLD FRONT WILL BE
MOVING SOUTH INTO THE NORTHERN CWA MONDAY MORNING WITH UPPER TROUGH
SHIFTING TO THE EAST OF THE REGION THROUGH THE DAY. DEEP POOLING OF
MOISTURE WILL OCCUR AHEAD OF THIS FRONT. DIFFLUENCE ALOFT ALONG
WITH UPPER DISTURBANCES PASSING OVERHEAD WILL AID IN CONVECTION
DEVELOPING ALONG AND BEHIND FRONTAL BOUNDARY THROUGH THE DAY MONDAY.
A FEW STRONG STORMS MAY DEVELOP IN COLD SECTOR BEHIND FRONT...AND
WITH MODEL SOUNDINGS SHOWING STEEP LAPSE RATES...HAIL AND WIND GUSTS
WILL BE THE PRIMARY THREAT. SURFACE HIGH WILL SETTLE FURTHER SOUTH
MONDAY NIGHT INTO TUESDAY...WITH POPS TAPERING OFF FROM WEST TO EAST
OVERNIGHT. RIDGING BUILDS OVER THE REGION WITH OMEGA PATTERN
DEVELOPING LATE IN THE WEEK. A MUCH DRIER AND COOLER AIRMASS OVER
THE REGION ON TUESDAY WILL SLOWLY MODIFY LATE IN THE WEEK AS SURFACE
HIGH FINALLY SHIFTS EAST OF THE REGION AND ONSHORE FLOW RETURNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 87 73 81 65 / 10 30 40 60 40
VICTORIA 72 85 69 77 61 / 10 30 50 60 40
LAREDO 74 94 72 79 64 / 10 20 40 60 20
ALICE 74 89 72 80 62 / 10 30 30 60 40
ROCKPORT 76 87 73 79 66 / 10 30 50 60 40
COTULLA 72 89 67 75 62 / 10 20 50 50 20
KINGSVILLE 75 88 74 81 64 / 10 20 30 60 40
NAVY CORPUS 77 85 75 80 67 / 10 20 40 60 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
COASTAL FLOOD ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...REFUGIO...SAN
PATRICIO.
GM...NONE.
&&
JM/75...SHORT TERM
LK/84...LONG TERMHazardous weather outlook, Apr 30, 3:13 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 313 PM CDT SAT APR 30 2016 TXZ229>234-239>247-012015- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 313 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS THE NORTHEAST COASTAL BEND ALONG AND NORTH OF HIGHWAY 77. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH LARGE HAIL AND DAMAGING WINDS. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR COASTAL AREAS THROUGH TONIGHT WITH TIDE LEVELS 1 TO 1.5 FEET ABOVE NORMAL. A HIGH RISK OF RIP CURRENTS ALSO EXISTS THROUGH TONIGHT ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY WITH NUMEROUS THUNDERSTORMS EXPECTED MONDAY. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL BEING THE PRIMARY STORM THREAT. TIDAL LEVELS MAY REMAIN AT LEAST 1 TO 1.5 FEET ABOVE NORMAL INTO MONDAY. COASTAL FLOOD ADVISORIES MAY CONTINUE TO BE NEEDED DURING THIS TIME. STRONG SWELLS WILL MAINTAIN A HIGH RISK OF RIP CURRENTS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-012015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 313 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY NIGHT WITH NUMEROUS THUNDERSTORMS EXPECTED MONDAY. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL BEING THE PRIMARY STORM THREAT. SMALL CRAFT ADVISORIES MAY BE REQUIRED AFTER FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY DUE TO STRONG NORTH WIND.
In the hours before
Special weather statement, Apr 30, 3:35 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT SAT APR 30 2016
TXZ234-246-247-302115-
CALHOUN-VICTORIA-REFUGIO-
335 PM CDT SAT APR 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
VICTORIA...NORTHWESTERN CALHOUN AND NORTHWESTERN REFUGIO COUNTIES...
AT 335 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WOOD HI TO NEAR DACOSTA TO MCFADDIN
TO 6 MILES NORTH OF REFUGIO. THE STORMS ARE NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MCFADDIN...DACOSTA...BLOOMINGTON...WOOD HI AND PLACEDO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2885 9670 2884 9672 2882 9672 2879 9669
2877 9670 2877 9668 2873 9672 2860 9681
2835 9719 2833 9738 2854 9707 2867 9699
2884 9681 2887 9673
TIME...MOT...LOC 2035Z 255DEG 3KT 2881 9679 2869 9691 2856 9699 2840
9724
87Special weather statement, Apr 30, 4:01 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT SAT APR 30 2016
TXZ234-246-302130-
VICTORIA-REFUGIO-
401 PM CDT SAT APR 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL VICTORIA
AND NORTHWESTERN REFUGIO COUNTIES...
AT 400 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MCFADDIN TO 7 MILES NORTH OF
QUINTANA TO NEAR REFUGIO. THE STORMS ARE NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
REFUGIO...MCFADDIN AND QUINTANA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2863 9699 2856 9714 2840 9735 2833 9741
2826 9728 2835 9710 2849 9688
TIME...MOT...LOC 2100Z 232DEG 5KT 2853 9704 2845 9718 2837 9733
87The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:35 PM CDT | Special Weather Statement | CRP | Victoria | 40 min |
| Apr 30, 4:01 PM CDT | Special Weather Statement | CRP | Refugio | 29 min |
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 45 min |
| Apr 30, 5:03 PM CDT | Special Weather Statement | CRP | Victoria | 42 min |
| Apr 30, 5:24 PM CDT | Special Weather Statement | CRP | Victoria | 36 min |
| Apr 30, 5:55 PM CDT | Special Weather Statement | CRP | Victoria | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.